Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/03/2017.
Forum Name: Neurology Topics
Question: Everything tastes salty. Why?
|psmadden - Sun Jul 11, 2004 3:14 am|
For the past few months, I've noticed that almost everything I eat tastes salty - even ice cream! Normally-salty foods taste unbearably salty. What could be causing this? I'm a lacto-ovo vegetarian, so maybe I'm not getting enough B12??? :?
|Dr. Tamer Fouad - Sun Jul 11, 2004 7:45 am|
The salty taste you are experiencing could be due to many causes. It could be that you are dehydrated especially if you are taking a medicine such as a Diuretic, or drinking too much cafienated drinks (coffee, coke.. etc). Alcohol also has Diuretic properties.
Other causes include infection in the mucosa of the mouth or a post-nasal drip due to chronic sinusitis. If you have an increased production of tears this could be a very rare cause. An even rarer cause is due to brain lesions such as a new Epileptic lesion, brain tumor or a migraine.
If you are not dehydrated and do not have sinusitis then you should seek an appointment with your physician.
|Dr. Tamer Fouad - Fri Aug 06, 2004 8:12 am|
The continuation of this post can be found here: Click here!
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.